Jump to content




Photo
- - - - -

So...uh...Citalopram and Mirtazapine


  • Please log in to reply
9 replies to this topic

#1 Aanga

Aanga

    LaQueefa

  • Member
  • Pip
  • 149 posts

Posted 07 December 2009 - 10:16 PM

I was taken off my seroquel today and has instead prescribed me citalopram in addition to my mirtazapine and vyvanse. I decided to look up citalopram online and a few articles I read said that if you take citalopram in addition to another antidepressent (hello, mirtazapine?) that...well I could die.

So...uh...I have a feeling my doctor hates me...

Unless someone can explain it better to my why my doctor is putting me on 2 antidepressents...and a stimulant (Vyvanse)...and this is somehow supposed to make sense, I'm just going to go with the fact that my doctor is trying to kill me...
Dx: (changed again -.-) BPD, Biplar 1, EDNOS, ASPD, polysubstance dependency, and TBI
Rx: 300mg Topamax, 1.5mg Risperdol, 50mg Visterol



"I don't need a life that's normal -- that's too far away. But something...next to normal would be okay"


#2 sorrel

sorrel

    Member

  • Inmate Emeritus
  • Pip
  • 965 posts

Posted 07 December 2009 - 10:24 PM

Multiple antidepressants are prescribed together all the time. If you are referring to serotonin syndrome, it is very rare and not likely to happen with normal doses of antidepressants. There are a lot of potentially serious effects from many meds or med combinations, and that doesn't mean those meds or combinations are not generally safe.




#3 Silver

Silver

    Adopt, adapt, improve.

  • Inmate Emeritus
  • Pip
  • 1574 posts

Posted 07 December 2009 - 10:55 PM

What Sorrel said. If your doctor were to try to kill you, there would be far more efficient ways to go about it. (In fact, if this is your doctor's best try at homicide, you need a better doctor.)

And, let's face it, if you were to develop serotonin syndrome, the ER would run a bunch of fluids into you, maybe give some benzodiazepine and propranolol, wait for the drugs to wash out, and that would likely be that. Although if it was an overdose, you might get gastric lavage and whole bowel irrigation, which is just as fun as it sounds.

But at therapeutic doses I think this would constitute a seriously lame-ass murder attempt on the part of your psychiatrist. I have no idea if she or he hates you or not, if that's your concern. You could ask, maybe?
Bipolar I, other stuff

"Science adjusts its beliefs based on what�s observed
Faith is the denial of observation so that Belief can be preserved."
--Tim Minchin

#4 Aanga

Aanga

    LaQueefa

  • Member
  • Pip
  • 149 posts

Posted 08 December 2009 - 12:29 AM

I might e-mail him. It's not my pdoc but my GP. I don't see my pdoc until mid-jan so he was trying to help me out.

Another question is that, from what I've been told, I'm Bipolar Manic Affective (or whatever the hell) and while my depressive episodes are BAD, I'm really manic most of the time (apparently my doctor actually thinks I'm hypomanic atm, but I don't see it at all. I'm just...really happy ;) )

So, my other question would be, how effective are 2 anti-depressents and a stimulant on someone who's generally really freaking happy? o.O

I suppose it's due to my previous set back in mood, but I'm not depressed anymore, and it has nothing to do with meds o.O
Dx: (changed again -.-) BPD, Biplar 1, EDNOS, ASPD, polysubstance dependency, and TBI
Rx: 300mg Topamax, 1.5mg Risperdol, 50mg Visterol



"I don't need a life that's normal -- that's too far away. But something...next to normal would be okay"

#5 Silver

Silver

    Adopt, adapt, improve.

  • Inmate Emeritus
  • Pip
  • 1574 posts

Posted 08 December 2009 - 02:04 AM

"From what I've been told" by whom? Your psychiatrist? If so, this is the person I'd recommend be the only one be handling these meds. Maybe if your GP wants to help out, he can call/ fax / email your psyMD and get an interim plan? Because if manic-depressive illness is in fact your psychiatrist's diagnosis, generally, yes, two ADs and a stimulant is not the recommended treatment approach.
Bipolar I, other stuff

"Science adjusts its beliefs based on what�s observed
Faith is the denial of observation so that Belief can be preserved."
--Tim Minchin

#6 Aanga

Aanga

    LaQueefa

  • Member
  • Pip
  • 149 posts

Posted 08 December 2009 - 03:18 AM

from my GP and 6 different tdoc's since I was a kid, but due to parents being anti-psychiatry and my just being a scared little shit, I was either not allowed to go to a pdoc or freaked out of going to one.

I'll let you know in Jan what the pdoc says, but even my current tdoc says he's fairly certain that I'm bipolar because he's watched my moods shift all semester long o.O. I was suicidally depressed for weeks (he was gonna put me in the hospital but we made the happy medium where I just called him every day and we talked about getting through the day) and now my tdoc and GP claim I'm hypomanic.

I don't think I am, I just feel like life is awesome and I I've fixed myself out of a shitty mood ;)
Dx: (changed again -.-) BPD, Biplar 1, EDNOS, ASPD, polysubstance dependency, and TBI
Rx: 300mg Topamax, 1.5mg Risperdol, 50mg Visterol



"I don't need a life that's normal -- that's too far away. But something...next to normal would be okay"

#7 Guest_pained4life!_*

Guest_pained4life!_*
  • Guests

Posted 08 December 2009 - 02:24 PM

I was taken off my seroquel today and has instead prescribed me citalopram in addition to my mirtazapine and vyvanse. I decided to look up citalopram online and a few articles I read said that if you take citalopram in addition to another antidepressent (hello, mirtazapine?) that...well I could die.

So...uh...I have a feeling my doctor hates me...

Unless someone can explain it better to my why my doctor is putting me on 2 antidepressents...and a stimulant (Vyvanse)...and this is somehow supposed to make sense, I'm just going to go with the fact that my doctor is trying to kill me...

Don't feel alone,am currently going thru all sorts of bad physical things I attribute to my loving doctor;I just was not able at the time to realize that she also has prescribed a bunch of things that she must've known would add to liver problems,she knew that I had elevated enzymes,took hep panel came neg. but didnt bother with any further tests cuz she knew that depakote and remeron screw your liver.That was ten yrs.ago,recent tests show other disturbing things,and between her and my primary are just waiting for me to die.So you arent alone;still dealing with trying to figure out what the hell is truly going down.Hope you figure it out before I did and that you have some control over your treatment.Thats the bad of being tagged mentally ill.They ignore the physical and just deal with the symptoms.Take care.

#8 Persephone

Persephone

    Member

  • Member
  • Pip
  • 222 posts

Posted 08 December 2009 - 02:50 PM

If you really are BP, do not take this AD combination, especially w/o a mood stabilizer! SSRI-SNRI/Remeron is a valid, but very powerful combination. I would get an appointment with your GP (preferably a pdoc) ASAP and ask to be put on a mood stabilizer.
Dx: MDD, history of anorexia and bulimia
Rx: Effexor 300mg, Trazodone 100 mg, Lorazepam 0.5 mg prn
Past Rx:
SSRIs: Prozac, Zoloft, Paxil, Lexapro
SNRIs: Effexor, Cymbalta
other ADs: Serzone, Wellbutrin, Remeron
MAOIs: Parnate, Nardil
Mood Stabilizers: Abilify, Lithium, Lamictal
Other: Cytomel, several sleep meds

#9 SashaSue

SashaSue

    Vulpes Bipolaris

  • Member
  • Pip
  • 4565 posts

Posted 08 December 2009 - 04:42 PM

If you're hypomanic at the moment, the meds your GP has prescribed don't really make a lot of sense. Nor does his having taken you off Seroquel. Did you go in complaining of depression?
Dx: Bipolar I, ADHD<br />
Rx: Seroquel, 800mg, Lamictal, 150mg, Effexor, 325mg, Wellbutrin, 450, Dexedrine ER, 60mg

#10 tboo

tboo

    Member

  • Member
  • Pip
  • 6 posts

Posted 12 December 2009 - 07:08 PM

I currently take this combination of medication and have found it very helpful. I may go off the Remeron at some point when I feel my sleep is well regulated. However, I do not take a prescription stimulant. I agree with the others that you should express your concerns to your doctor and make sure that you get a detailed and thoughtful response. Be persistant if necessary. The reason that I was given from my pdoc for taking both medication simultaneously was that Lexapro tended to stimulate me and cause insomnia. The Remeron help to counteract the insomnia. However, I am not Bipolar so your circumstances are different. Hang in there!
DX: Generalized anxiety disorder, Panic disorder, Dysthmia

RX: (Current) 10 mg lexapro, 7.5 mg remeron, .25 mg xanax (prn)
(Graveyard) Wellbutrin





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.